North Carolina, 2015Ice Storm and Winter Storm in North Carolina, February 24, 2015
February 24, 2015 · NWS MHX · 13 events in 13 counties and zones
Low pressure moved south of Eastern NC while arctic high pressure to the north supplied cold air to the region. The low pressure system caused a wintry mix of precipitation across the area throughout the day, with mainly snow as the precipitation broke out during the morning.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved south of Eastern NC while arctic high pressure to the north supplied cold air to the region. The low pressure system caused a wintry mix of precipitation across the area throughout the day, with mainly snow as the precipitation broke out during the morning. A warm front lifted northward through the day, causing snow to change to freezing rain and sleet from south to north. Snow totals ranged from 2 to 4 inches for a large area of east central NC, with around 1 inch of sleet and snow to the south, including the Crystal Coast. The precipitation changed to a period of freezing rain and sleet across the area by mid afternoon before ending around mid evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 24, 7:27 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 24, 7:27 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 AM EST TUE FEB 24 2015
.SYNOPSIS...
COLD HIGH PRESSURE WILL EXTEND OVER THE AREA TODAY WITH
LOW PRESSURE DEVELOPING TO THE SOUTHEAST OF THE AREA THIS EVENING.
ANOTHER LOW PRESSURE WILL MOVE ACROSS CLOSER TO THE COAST WEDNESDAY
NIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA
FROM THE NORTH INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 700 AM TUESDAY...INITIAL BAND OF HEAVIER SNOW ON RADAR
PRODUCED SOME LIGHT DUSTING OVER PORTIONS OF DUPLIN COUNTY AND
SOME FLURRIES AS FAR EAST AT HERE AT MHX. PATCHY SNOW WILL
CONTINUE TO SPREAD OVER AREA THIS MORNING WITH LIGHT ACCUM
EXPECTED MOST AREAS BY LATE MORNING. FCST ON TRACK AND NO CHANGES
WITH UPDATE.
/PREVIOUS DISCUSSION/
AS OF 430 AM TUESDAY....MODELS HAVE TRENDED WETTER INLAND WITH
OVERRUNNING PRECIPITATION RESULTING IN 1 TO 2 INCHES OF SNOW FOR
MOST OF AREA THROUGH EARLY AFTN. LOW PRES DEVELOPING WELL TO S
WILL THEN MOVE NE LATE AFTN AND EVENING...WITH WARM NOSE AROUDN
850 MB SPREADING N ACROSS...AND WARMING SFC TEMPS WORKING INLAND
FROM COAST. THIS WILL RESULT IN PRECIP CHANGNING TO RAIN SRN OBX
AND CRYSTAL COAST BY EVENING...WITH PRECIP BECOMING MIXED WITH
RAIN AND SLEET INLAND AND PERIOD OF FREEZING RAIN PSBL FOR
INTERIOR SECTIONS.
HAVE ADDED REST OF COASTAL PLAINS COUNTIES TO WINTER WX ADVSY AND
EXTENDED IT THROUGH 10 PM THIS EVENING...EXCEPT 7 PM FOR OUTER
BANKS HYDE WHERE ALL RAIN EXPECTED BY EARLY EVENING.
MAX TEMPS WILL BE HELD TO 30-32 INLAND WITH IN-SITU
DAMMING...WHILE COAST WILL SEE HIGHS MID TO UPR 30S LATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 430 AM TUESDAY...MODELS INDICATAING PRECIP WILL LINGER THIS
EVENING WITH MIX OF SNOW...SLEET AND FREEZING RAIN LIKELY INLAND
EARLY EVENING WITH RAIN COAST. ONLY MINOR ADDITIONAL FREEZING OR
FRONZEN PRECIP ACCUMULATION EXPECTED. PRECIP ENDING W TO E 10 PM
TO 1 AM.
SOME CLEARING LATE WITH TEMPS DROPPING TO MID TO UPR 20S FOR
LOWS...AND ANY WINTER WX ACCUMULATIONS ON PAVED SURFACES LIKELY
PERSISTING OVERNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 4 AM TUE...LATEST MODEL RUNS SHOW NO MAJOR CHANGES SO MADE
ONLY A FEW MINOR TWEAKS TO LONG TERM FORECAST. BRIEF PERIOD OF DRY
WEATHER ON WEDNESDAY AS AREA WILL BE IN BETWEEN SYSTEMS. PRECIP
WILL QUICKLY REDEVELOP WEDNESDAY EVENING AS LOW PRESSURE IN THE
CENTRAL GULF RACES NORTHEAST AND PASSES JUST SOUTHEAST OF THE
COAST EARLY THURSDAY MORNING. PRECIP WILL START OUT EVERYWHERE AS
RAIN EARLY WEDNESDAY EVENING THEN CHANGE TO SNOW NORTH AND WEST OF
A MQI-EWN-DPL LINE BY LATE EVENING WHERE ACCUMULATIONS ARE
LIKELY...THOUGH BEST TO WAIT A FEW MORE MODEL RUNS BEFORE
FORECASTING SPECIFIC AMOUNTS. IT LOOKS LIKE A RAIN/SNOW MIX AROSS
THE SOUTH COASTAL COUNTIES TO THE CENTRAL OUTER BANKS...AND RAIN
SOUTH OF THERE. DURING THE DAY THURSDAY SNOW WILL CONTINUE NORTH
AND WEST WITH RAIN/SNOW OR RAIN SOUTH AND EAST. THE LOW WILL MOVE
OFF TO THE NORTHEAST THURSDAY NIGHT BUT MOISTURE WILL LINGER INTO
FRIDAY AND WILL CONTINUE SLIGHT CHANCE/CHANCE POPS THROUGH FRIDAY
MORNING. ONLY LINGERING SLIGHT CHANCE ALONG THE CENTRAL OUTER
BANKS FRIDAY AFTERNOON. THE WEEKEND LOOKS DRY AS A LARGE SURFACE
RIDGE PASSES EAST THROUGH THE MID ATLANTIC STATES SATURDAY AND
SUNDAY. A LOW-LEVEL RIDGE WILL BUILD TO THE SOUTH THIS WEEKEND
INTO EARLY NEXT WEEK WITH WARMER TEMPS IN STORE. NEXT COLD FRONT
APPROACHES SUNDAY NIGHT AND MONDAY WITH A CHANCE OF SHOWERS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 12Z WEDNESDAY/...
AS OF 630 AM TUESDAY...VFR WILL HOLD AT TAF SITES NEXT COUPLE OF
HOURS...THEN CIGS AND VSBYS QUICKLY LOWERING WITH LIGHT SNOW
BECOMING WDSPRD OVER AREA. IFR LIKELY ALL TAF SITES BY 16Z AND
PERSISTING THROUGH AFTN WITH SOME MIX AND CHANGE OVER TO SLEET AND
LIKELY SOME PERIOD OF FREEZING RAIN FOR KEWN...KOAJ AND KISO AFTER
21Z. PRECIP WILL END FROM W TO E DURING EVENING AND CONDITIONS
IMPROVING TO VFR 06Z-09Z. N-NE WINDS AROUND 10 KT TODAY BECOMING
NW 5-10 KT TONIGHT.
LONG TERM /WEDNESDAY THROUGH SAT/...
AS OF 4 AM TUE...BRIEF PERIOD OF VFR WEDNESDAY WITH A LIGHT
NORTHWEST WIND UNDER A HIGH OVERCAST. PROLONGED PERIOD OF SUB-VFR
CONDITIONS FORECAST FROM WEDNESDAY EVENING TO FRIDAY AFTERNOON.
LOW CLOUDS AND LIGHT RAIN WILL RAPIDLY OVERSPREAD ALL 4 TERMINALS
WEDNESDAY EVENING. SNOW FORECAST BY LATE WEDNESDAY EVENING AT
TERMINALS PGV AND ISO WITH A RAIN/SNOW MIX AT TERMINALS EWN AND
OAJ...CONTINUING INTO THE DAY THURSDAY. PRECIP WILL SLOWLY END
FROM THE WEST LATE THURSDAY NIGHT INTO FRIDAY MORNING AS LOW
PRESSURE OFF THE COAST MOVES OFF TO THE NORTHEAST. VFR FINALLY
RETURNS FRIDAY AFTERNOON AND CONTINUES INTO SATURDAY AS DRIER AIR
WORKS INTO THE REGION.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 700 AM TUESDAY...NO CHANGES WITH UPDATE.
/PREVIOUS DISCUSSION/
AS OF 430 AM TUESDAY...WINDS HAVE DIMINISHED BELOW GALES CENTRAL
AND SRN WATERS BUT 15-25 KT WINDS WILL PERSIST MOST WATERS THROUGH
THIS MORNING. WINDS WILL BE COME NW TONIGHT WITH BRIEF PERIOD OF
15-25 KT PSBL CENTRAL WATERS LATE.
SEAS WILL GRADUALLY SUBSIDE BUT REMAINING 4-6 FT CENTRAL WATERS
UNTIL LATE TONIGHT.
LONG TERM /WEDNESDAY THROUGH SAT/...
AS OF 4 AM TUE...WINDS WILL BECOME LIGHT DURING THE DAY WEDNESDAY
AS THE MARINE AREA WILL BE IN BETWEEN SYSTEMS. WINDS AND SEAS WILL
QUICKLY INCREASE WEDNESDAY NIGHT. LOW PRESSURE WILL APPROACH FROM
THE SOUTHWEST AND PASS JUST TO THE SOUTHEAST EARLY THURSDAY
MORNING. STRONG SMALL CRAFT CONDITIONS FORECAST FOR ALL COASTAL
WATERS AND THE PAMLICO SOUND WITH THE ALBEMARLE SOUND AND RIVERS
STAYING CAPPED AT 15-20 KNOTS. THE LOW WILL MOVE OFF TO THE
NORTHEAST THURSDAY NIGHT. CONDITIONS WILL IMPROVE BUT SLOWLY FROM
SOUTH TO NORTH FRIDAY INTO SATURDAY AS PRESSURE GRADIENT LOOSENS
AND HIGH PRESSURE BUILDS TO THE NORTH IN THE MID ATLANTIC STATES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NCZ029-044>047-079>081-090>095-098-103.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NCZ104.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ150.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ156-
158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSAHazardous weather outlook, Feb 24, 5:57 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 AM EST TUE FEB 24 2015
NCZ104-251100-
OUTER BANKS HYDE-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ103-251100-
OUTER BANKS DARE-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SOME IMPACTS WILL BE POSSIBLE ALONG
THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ045>047-080-081-251100-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044-079-251100-
MARTIN-PITT-GREENE-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ090-091-251100-
DUPLIN-LENOIR-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ098-251100-
ONSLOW-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-251100-
CARTERET-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ092>094-251100-
JONES-CRAVEN-PAMLICO-
557 AM EST TUE FEB 24 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS POTENTIAL FOR A MIXED WINTER PRECIPITATION EVENT
WEDNESDAY NIGHT INTO THURSDAY NIGHT. ALTHOUGH THERE IS A LOT OF
UNCERTAINTY REGARDING DETAILS WITH THIS SYSTEM THERE ARE ENOUGH
INDICATIONS TO SUGGEST THAT SIGNIFICANT IMPACTS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Event by event
9 winter storm, 3 winter weather, 1 ice storm. Local standard time, as filed.
Winter Weather, Duplin
- When
- February 24, 7:30 AM EST to 9:00 PM EST
- Where
- Duplin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.936, -77.933 (the zone’s center; the record gives no point)
One to two inches of snow fell, followed by a period of sleet and light freezing rain lasting from around noon through mid evening.
Ice Storm, Carteret
- When
- February 24, 8:00 AM EST to 8:30 PM EST
- Where
- Carteret forecast zone
- Reported by
- NWS Storm Survey
A quarter inch of freezing rain was measured at NWS Newport/Morehead City.
Winter Weather, Western Hyde
- When
- February 24, 8:00 AM EST to 9:00 PM EST
- Where
- Western Hyde forecast zone
- Reported by
- Social Media
- Coordinates
- 35.410, -76.148 (the zone’s center; the record gives no point)
One to two inches of snow fell.
Winter Storm, Pitt
- When
- February 24, 8:15 AM EST to 8:00 PM EST
- Where
- Pitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.594, -77.375 (the zone’s center; the record gives no point)
Snow totals of 2 to 4 inches were observed across the county.
Winter Storm, Pamlico
- When
- February 24, 8:30 AM EST to 9:00 PM EST
- Where
- Pamlico forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.152, -76.667 (the zone’s center; the record gives no point)
Snow totals ranged from 2 to 4 inches. The snow changed to a period of freezing rain which lasted from around 3 pm until the mid evening hours.
Winter Storm, Martin
- When
- February 24, 8:30 AM EST to 8:00 PM EST
- Where
- Martin forecast zone
- Reported by
- Social Media
- Coordinates
- 35.842, -77.107 (the zone’s center; the record gives no point)
Snow totals of 2 to 4 inches were observed across the county.
Winter Storm, Craven
- When
- February 24, 9:00 AM EST to 9:00 PM EST
- Where
- Craven forecast zone
- Reported by
- COOP Observer
Snow totals ranged from 2 to 4 inches, with perhaps some isolated higher amounts. The snow changed to freezing rain around 3 pm before ending during the mid evening hours. Ice accretion totaled several tenths of an inch.
Winter Storm, Lenoir
- When
- February 24, 9:00 AM EST to 9:00 PM EST
- Where
- Lenoir forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.239, -77.641 (the zone’s center; the record gives no point)
Two to three inches of snow fell, followed by a period of freezing rain and sleet late afternoon through mid evening.
Winter Storm, Jones
- When
- February 24, 9:00 AM EST to 9:00 PM EST
- Where
- Jones forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.022, -77.355 (the zone’s center; the record gives no point)
Snow totaled 1 to 3 inches, followed by periods of freezing rain mid afternoon through mid evening. Ice accreted to several tenths of an inch.
Winter Storm, Greene
- When
- February 24, 9:00 AM EST to 9:00 PM EST
- Where
- Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.485, -77.676 (the zone’s center; the record gives no point)
Two to three inches of snow fell, followed by a period of freezing rain and sleet late afternoon through mid evening.
Winter Weather, Onslow
- When
- February 24, 9:30 AM EST to 9:00 PM EST
- Where
- Onslow forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
One to two inches of snow fell, followed by a period of sleet and light freezing rain lasting from around 11am through mid evening.
Winter Storm, Beaufort
- When
- February 24, 10:00 AM EST to 7:00 PM EST
- Where
- Beaufort forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.486, -76.845 (the zone’s center; the record gives no point)
Snow totals ranged from 1 to 4 inches across the county.
Winter Storm, Eastern Dare
- When
- February 24, 11:00 AM EST to 10:30 PM EST
- Where
- Eastern Dare forecast zone
- Reported by
- COOP Observer
Two to three inches of snow fell.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New Jersey, February 24, 20151 death · 21 events
- Winter Storm and Winter Weather in Georgia, February 24 to 26, 201557 events
- Winter Weather in North Carolina, February 24, 201531 events
- Extreme Cold in Pennsylvania, February 24, 201515 events
- Extreme Cold and Cold in Pennsylvania, February 24, 201513 events
- Excessive Heat and Winter Weather in South Carolina, February 24, 201510 events
- Extreme Cold in Ohio, February 24, 20159 events
- Winter Weather in Massachusetts, February 24 to 25, 20159 events
- Winter Weather in South Carolina, February 24, 20158 events
- Extreme Cold in West Virginia, February 24, 20157 events
- Cold in Maryland, February 24, 20155 events
- Ice Storm in North Carolina, February 24, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553577, 553563, 553587, 553566, 553568, 553585, 553567, 553569, 553570, 553575, 553574, 553558, 553571.